Hail, Davidson
- When
- February 1, 7:25 PM CST
- Where
- Davidson County, Bellevue
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.070, -86.930
Scattered thunderstorms developed across western portions of Middle Tennessee during the late afternoon on February 1, then moved eastward during the evening hours. Several reports of large hail were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Scattered thunderstorms developed across western portions of Middle Tennessee during the late afternoon on February 1, then moved eastward during the evening hours. Several reports of large hail were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 1, 7:14 PM CST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 714 PM CST WED FEB 1 2012 .MESOSCALE UPDATE... 00Z KBNA RAOB SHOWS WEAK S/B VEERING WITH LITTLE SHEAR. NOT EXPECTING ANY SVR STORMS NORTH OF I-40. FURTHER SOUTH...ATM IS MORE UNSTABLE WITH ISO HAILERS/WIND DAMAGE EVENTS POSSIBLE THROUGH MID EVENING. NO WATCH ANTICIPATED. && .PREV DISCUSSION... /ISSUED 536 PM CST WED FEB 1 2012/ UPDATE... 00Z TAF DISCUSSION. AVIATION... ISOLATED -TSRA CONTINUE MOVING SOUTHEAST ACROSS NORTHERN PORTIONS OF THE MID STATE. DIFFICULT TO PINPOINT WHETHER BNA/CSV WILL BE DIRECTLY IMPACTED...BUT WILL CONTINUE VCSH/VCTS AT BNA AND TEMPO GROUPS FOR PRECIP AT BOTH AIRPORTS LATER THIS EVENING AND TONIGHT. MAIN ISSUE WILL BE POTENTIAL FOG LATE TONIGHT...AS ATMOSPHERE CLEARS OUT BEHIND PRECIP. FORECAST SOUNDINGS INDICATE PLENTIFUL LOW LEVEL MOISTURE TRAPPED BENEATH NEAR SURFACE TEMPERATURE INVERSION. LOWER CONFIDENCE ON IFR VIS AT BNA...BUT LOOKS MORE CERTAIN AT CSV FOR EVEN LIFR VIS. IMPROVEMENT TO VFR AT BOTH AIRPORTS TOMORROW MORNING. LIGHT SOUTH WINDS THIS EVENING WILL VEER TO SOUTHWEST AHEAD OF A WEAK COLD FRONT TONIGHT BEFORE BECOMING NORTHWEST BY THURSDAY MORNING. PREV DISCUSSION... /ISSUED 302 PM CST WED FEB 1 2012/ DISCUSSION...SURFACE MAP AT 20Z SHOWS COLD FRONT BETWEEN PAH AND CKV, WITH UNSEASONABLY WARM TEMPS PILING UP JUST AHEAD OF THE FRONT. VERY LITTLE PRECIP OCCURRING AROUND MIDDLE TENNESSEE AT THE MOMENT, WITH EARLIER RAIN LINGERING ON THE PLATEAU, AND CONVECTIVE CELLS STARTING TO FORM ALONG THE COLD FRONT. SPC IS HOLDING THE REGION IN A GENERAL TS AREA TODAY/TONIGHT, SO AM GOING ABOVE GUIDANCE AND INCLUDING SCATTERED SHOWERS WITH ISOLATED STORMS DURING THE EVENING, THEN AREAS OF FOG AFTER MIDNIGHT GIVEN THE PROSPECT OF RADIATIONAL COOLING. EXPECT A PLEASANT THURSDAY WITH CONTINUED WARM TEMPS, THEN THE NEXT SYSTEM MAKES A QUICK APPEARANCE FRIDAY AFTERNOON AND EVENING AS A STRONG FRONTAL SYSTEM TRACKS EASTWARD FROM THE PLAINS. BEST CHANCE OF ACTIVE WX WILL BE FRIDAY NIGHT AND SATURDAY, WITH A LINGERING CHANCE OF SHOWERS INTO SATURDAY NIGHT AND PERHAPS EVEN SUNDAY. GFS IS THE QUICKER MODEL WITH RESPECT TO THE WEEKEND FORECAST, WITH EUROPEAN MODEL MOVING THE MOISTURE OUT MUCH MORE SLOWLY. AT ANY RATE, TEMPS WILL FINALLY COOL OFF SOMEWHAT FOLLOWING THE WEEKEND FRONTAL PASSAGE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CST WED FEB 1 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-021100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
542 PM CST WED FEB 1 2012
TNZ007-008-020015-
ROBERTSON-SUMNER-
542 PM CST WED FEB 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST ROBERTSON AND SUMNER
COUNTIES...
AT 538 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CROSS PLAINS...OR 14 MILES EAST OF
SPRINGFIELD...MOVING EAST AT 25 MPH.
THIS STORM WILL BE NEAR...
PORTLAND BY 550 PM CST.
WESTMORELAND BY 610 PM CST.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3664 8657 3665 8655 3659 8622 3653 8622
3645 8625 3645 8627 3640 8627 3636 8628
3635 8630 3651 8676 3666 8669 3666 8660
SHAMBURGERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
625 PM CST WED FEB 1 2012
TNZ093-094-020100-
LAWRENCE-WAYNE-
625 PM CST WED FEB 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND LAWRENCE COUNTIES...
AT 620 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF OLIVE HILL
TO WAYNESBORO...MOVING EAST AT 20 MPH.
THESE STORMS WILL BE NEAR...
COLLINWOOD BY 700 PM CST.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3510 8799 3531 8798 3539 8779 3540 8757
3540 8752 3541 8751 3541 8739 3505 8738
3506 8760
SHAMBURGERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 641 PM CST WED FEB 1 2012 TNZ026>028-059-062-020145- CHEATHAM-DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON- 641 PM CST WED FEB 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON... RUTHERFORD...WILLIAMSON AND WILSON COUNTIES... AT 639 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELLE MEADE...OR 10 MILES SOUTHWEST OF NASHVILLE...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR... BELLE MEADE BY 650 PM CST. FOREST HILLS BY 655 PM CST. OAK HILL BY 700 PM CST. LA VERGNE BY 735 PM CST. RURAL HILL BY 740 PM CST. 5 MILES NORTH OF SMYRNA BY 745 PM CST. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3619 8643 3585 8645 3599 8704 3617 8702
The Nashville radar (KOHX), 38 km away, was scanning. The volume nearest the first event began at 01:23 UTC.
4 hail. Local standard time, as filed.
A trained spotter reported nickel size hail covering the ground on Highway 43 near the Maury/Lawrence County line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2012Every state in 2012This day in weather historyWarnings in Tennessee, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 362277, 362278, 362279, 362280.